Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Resolutions of monomial ideals and cohomology over exterior algebras

Authors: Annetta Aramova, Luchezar L. Avramov and Jürgen Herzog
Journal: Trans. Amer. Math. Soc. 352 (2000), 579-594
MSC (1991): Primary 13D02, 13D40, 16E10, 52B20
Published electronically: July 1, 1999
MathSciNet review: 1603874
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the homology of finite modules over the exterior algebra $E$ of a vector space $V$. To such a module $M$ we associate an algebraic set $V_E(M)\subseteq V$, consisting of those $v\in V$ that have a non-minimal annihilator in $M$. A cohomological description of its defining ideal leads, among other things, to complementary expressions for its dimension, linked by a ‘depth formula’. Explicit results are obtained for $M=E/J$, when $J$ is generated by products of elements of a basis $e_1,\dots ,e_n$ of $V$. A (infinite) minimal free resolution of $E/J$ is constructed from a (finite) minimal resolution of $S/I$, where $I$ is the squarefree monomial ideal generated by ‘the same’ products of the variables in the polynomial ring $S=K[x_1,\dots ,x_n]$. It is proved that $V_E(E/J)$ is the union of the coordinate subspaces of $V$, spanned by subsets of $\{ e_1,\dots ,e_n \}$ determined by the Betti numbers of $S/I$ over $S$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 13D02, 13D40, 16E10, 52B20

Retrieve articles in all journals with MSC (1991): 13D02, 13D40, 16E10, 52B20

Additional Information

Annetta Aramova
Affiliation: Institute of Mathematics, Bulgarian Academy of Sciences Sofia 1113, Bulgaria

Jürgen Herzog
Affiliation: FB 6 Mathematik und Informatik, Universität-GHS-Essen Postfach 103764, Essen 45117, Germany
MR Author ID: 189999

Received by editor(s): September 30, 1997
Published electronically: July 1, 1999
Additional Notes: Work on this paper started while the first and second author visited the third author; the hospitality of the University of Essen is gratefully acknowledged
The second author was partially supported by a grant from the National Science Foundation
Article copyright: © Copyright 1999 American Mathematical Society